MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation result: the returned flexiva pulse laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber piece measured 278.3 cm from the tip of the connector to the end of the exposed glass tip.The exposed glass tip measured 3 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was bright and round, indicating that there was no fracture within the fiber connector.No other problems with the device were noted.The reported event of the flexiva pulse laser fiber tip detached was not confirmed.As per the product analysis during the visual inspection the glass tip had normal degradation because the device was still used to complete the procedure, any signs of the tip being broken off could not be confirmed.Based on all gathered information and the results of the product analysis, the most probable root cause no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva pulse laser fiber was used during a ureteroscopy with laser lithotripsy procedure to treat ureteral stones in the ureter, performed on (b)(6) 2022.The laser unit used was a holmium lumenis 100 watt laser console.During the procedure, the tip of the laser fiber broke off inside the patient.The physician was unable to retrieve the fragment with a basket and though it would pass out naturally.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14701905
Report Number3005099803-2022-03181
Device Sequence Number5414990
Product Code GEX
UDI-Device Identifier08714729978633
UDI-Public08714729978633
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model Number2130-01
Device Catalogue Number2130-01
Device Lot Number0028192744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale